Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 49, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 26, 2018, 9:34 PM CDT for Brazoria County, Fort Bend County, Texas. It was in force for 41 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2018, 9:34 PM CDT (02:34 UTC)
- Expired
- May 26, 2018, 10:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brazoria County, TX, Fort Bend County, TX
The radar
The Houston radar (KHGX), 37 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 9:41 PM CDT | TSTM WND DMG | 8 N Angleton, TX | METAL ROOF TORN FROM TWO-STORY BUILDING AT MSR HOUSTON (NEAR CR48S AND SH 288). |
| May 26, 10:08 PM CDT | TSTM WND GST 60 | 1 W Angleton, TX | |
| May 26, 10:08 PM CDT | HAIL 0.75 | 1 W Angleton, TX | |
| May 26, 10:13 PM CDT | TSTM WND GST 59 | Angleton, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -303 J/kg
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
613
WUUS54 KHGX 270234
SVRHGX
TXC039-157-270315-
/O.NEW.KHGX.SV.W.0049.180527T0234Z-180527T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Houston/Galveston TX
934 PM CDT SAT MAY 26 2018
The National Weather Service in League City has issued a
* Severe Thunderstorm Warning for...
Southeastern Fort Bend County in southeastern Texas...
Central Brazoria County in southeastern Texas...
* Until 1015 PM CDT.
* At 933 PM CDT, a severe thunderstorm was located over Iowa Colony,
or near Manvel, moving southwest at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Southeastern Missouri City, northern Lake Jackson, Alvin, Angleton,
Manvel, Fresno, Richwood, Danbury, Arcola, Iowa Colony, Holiday
Lakes, Hillcrest, Bailey's Prairie, Liverpool, Bonney, Sienna
Plantation, Brazos Bend State Park, Juliff, Damon and Chocolate
Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2957 9547 2947 9525 2938 9518 2901 9531
2913 9556 2931 9578
TIME...MOT...LOC 0233Z 029DEG 31KT 2944 9540
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
702
WWUS54 KHGX 270251
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
951 PM CDT SAT MAY 26 2018
TXC039-157-270315-
/O.CON.KHGX.SV.W.0049.000000T0000Z-180527T0315Z/
Fort Bend TX-Brazoria TX-
951 PM CDT SAT MAY 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHEASTERN FORT BEND AND CENTRAL BRAZORIA COUNTIES...
At 950 PM CDT, a severe thunderstorm was located over Bonney, or 9
miles north of Angleton, moving south at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Northern Lake Jackson, Angleton, southwestern Manvel, Richwood,
Danbury, Iowa Colony, Holiday Lakes, Bailey's Prairie, Liverpool,
Bonney, Brazos Bend State Park, southeastern Sienna Plantation,
Juliff, Chocolate Bayou and Rosharon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2946 9552 2944 9536 2933 9521 2901 9531
2913 9556 2927 9573
TIME...MOT...LOC 0250Z 019DEG 30KT 2930 9545
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:54 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, May 26, 6:54 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 654 PM CDT Sat May 26 2018 .AVIATION [00Z TAF Issuance]... Widely scattered thunderstorms have managed to develop across the southern half of the CWA this afternoon along the seabreeze. Will also have to keep an eye to the east as outflows from storms near the Sabine River move in this direction. Did add VCTS for IAH and keep the TEMPO group in for HOU for the next hour or so as a pre- caution. Otherwise, will keep with the brief lower CIG trends for overnight/early Sun morning. Given the events today, not going to question the possibility of scattered TSRA tomorrow afternoon too much at this time. 41 && .PREV DISCUSSION /Issued 353 PM CDT Sat May 26 2018/... Lower level high pressure planted over the northwestern Gulf with the very slight northwestward movement of Alberto and southwestern upper ridging keeping eastern Texas under a pronounced northerly flow pattern. Warm and muggy overnight conditions will be more tolerable per an evening southerly breeze. As winds weaken below 5 knots under mainly clear skies...the probabilities for rural county fog will be on the rise. Early Sunday patchy fog development will likely be focused just north and west of Galveston Bay (sans the metro area of course). As Alberto nears the Florida Panhandle tomorrow afternoon there may be a weak disturbance that rotates around his backside and clips extreme (south)eastern Texas. If this weaker PVA does pass through from mid morning through late afternoon it will be moving into a heated, fairly moist and unstable environment. Thus, have low end POPs in place Sunday for the southern two thirds of the forecast area to account for the daily evolution of more numerous late morning into afternoon scattered showers and thunder. The main threats with the strongest storms will be downburst winds. Small hail production and very brief heavy rainfall rates leading to short term nuisance low- lying area/roadway flooding. Other than some slight chances for sea breeze convection Tuesday... this near term through the extended period forecast strictly becomes a temperature-themed affair. Relatively drier air moving in on Monday and an amplifying northern Mexico upper ridge across the state will likely place us under a heat wave throughout the remaining days of the month. Subsequent days of greater than 90F will likely break the most frequent days above 90s for the month of May (currently at 15 for the month at IAH)...so odds are very good that this year will replace 2003 for the top ranking. On a more serious note...heat indices will certainly be dangerously high. With maximum temperatures forecast in the middle to upper 90s by mid to late week, lower to middle 70 PM dew points, relatively weaker winds and ample sun will push afternoon heat indices into the Heat Advisory realm of 108 F or greater. Of course, hydration and remaining in cooler environments during the afternoon hours is key to your health. No matter your physical conditioning it is recommended to limit any outdoor activity during this coming week. 31 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 73 94 73 96 73 / 10 20 10 10 0 Houston (IAH) 74 94 75 95 75 / 20 30 10 10 0 Galveston (GLS) 79 90 80 90 80 / 20 40 10 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. &&
In the hours before
Local storm report, May 26, 7:05 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
705 PM CDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL 5 SSW PEARLAND 29.49N 95.31W
05/26/2018 E1.00 INCH BRAZORIA TX TRAINED SPOTTER
&&
EVENT NUMBER HGX1800105
41Special weather statement, May 26, 7:31 PM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
731 PM CDT SAT MAY 26 2018
TXZ178-179-200-300-270115-
San Jacinto TX-Northern Liberty TX-Polk TX-Southern Liberty TX-
731 PM CDT SAT MAY 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN JACINTO...
CENTRAL LIBERTY AND SOUTHEASTERN POLK COUNTIES UNTIL 815 PM CDT...
At 729 PM CDT, Doppler radar was tracking a strong thunderstorm near
Alabama-Coushatta Reservation, or 15 miles southwest of Woodville,
moving southwest at 35 mph and a second strong storm 10 miles east of
Tarkington Prairie.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Liberty, Dayton, Ames, Daisetta, Hardin, Kenefick, Devers, Dayton
Lakes, Alabama-Coushatta Reservation, Segno, Moss Hill, Romayor and
Rye.
LAT...LON 3049 9473 3011 9460 3011 9456 2999 9457
2999 9484 3018 9500 3081 9470 3076 9460
3049 9454
TIME...MOT...LOC 0029Z 023DEG 31KT 3068 9466Special weather statement, May 26, 8:06 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
806 PM CDT SAT MAY 26 2018
TXZ199-200-213-214-300-313-270145-
Northern Liberty TX-Coastal Harris TX-Chambers TX-Inland Harris TX-
Southern Liberty TX-Montgomery TX-
806 PM CDT SAT MAY 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONTGOMERY...
NORTHWESTERN CHAMBERS...SOUTHWESTERN LIBERTY AND EASTERN HARRIS
COUNTIES UNTIL 845 PM CDT...
At 805 PM CDT, Doppler radar was tracking a line of strong
thunderstorms from Kingwood to Mont Belvieu, moving southwest
at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this line.
Locations impacted include...
Pasadena, Baytown, La Porte, Deer Park, South Houston, Humble, West
University Place, Seabrook, Galena Park, Jacinto City, Liberty,
Dayton, Hunters Creek Village, Bunker Hill Village, Piney Point
Village, Beach City, Cloverleaf, Downtown Houston, Greenway / Upper
Kirby Area and Kingwood.
LAT...LON 2972 9462 2968 9470 2975 9469 2979 9474
2966 9492 2975 9505 2978 9505 2976 9508
2970 9505 2973 9503 2968 9498 2964 9502
2960 9498 2956 9502 2979 9560 3020 9526
3012 9480
TIME...MOT...LOC 0105Z 041DEG 42KT 3007 9522Local storm report, May 26, 8:50 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
850 PM CDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND DMG WOOD FOREST 29.79N 95.20W
05/26/2018 HARRIS TX TRAINED SPOTTER
TREE DOWN
&&
EVENT NUMBER HGX1800106
41Special weather statement, May 26, 9:01 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
901 PM CDT SAT MAY 26 2018
TXZ213-227-237-238-313-337-338-270245-
Inland Brazoria TX-Coastal Harris TX-Inland Galveston TX-
Coastal Galveston TX-Inland Harris TX-Fort Bend TX-
Coastal Brazoria TX-
901 PM CDT SAT MAY 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GALVESTON...
NORTHEASTERN FORT BEND...NORTHEASTERN BRAZORIA AND SOUTHERN HARRIS
COUNTIES UNTIL 945 PM CDT...
At 859 PM CDT, Doppler radar was tracking a line of strong
thunderstorms from Aldine to Houston to Kemah, moving southwest
at 30 mph.
Half inch hail and winds in excess of 45 mph will be possible with
this storm.
Locations impacted include...
Pasadena, Pearland, League City, Sugar Land, Missouri City,
Friendswood, La Porte, Deer Park, Alvin, Stafford, South Houston,
Bellaire, West University Place, Santa Fe, Seabrook, Galena Park,
Jacinto City, Webster, Jersey Village and Manvel.
LAT...LON 2955 9502 2926 9530 2974 9585 2998 9541
2972 9506 2970 9505 2971 9504 2967 9499
2964 9502 2960 9498
TIME...MOT...LOC 0159Z 043DEG 28KT 2967 9534Local storm report, May 26, 9:29 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
929 PM CDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM HAIL 5 SSW PEARLAND 29.49N 95.31W
05/26/2018 E0.75 INCH BRAZORIA TX TRAINED SPOTTER
&&
EVENT NUMBER HGX1800107
41The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:16 PM CDT | Severe Thunderstorm Warning | HGX | Chambers, Liberty | 44 min |
| May 26, 7:31 PM CDT | Special Weather Statement | HGX | Liberty | 44 min |
| May 26, 7:38 PM CDT | Severe Thunderstorm Warning | HGX | Liberty, Polk | 30 min |
| May 26, 7:57 PM CDT | Severe Thunderstorm Warning | HGX | Chambers, Galveston | 33 min |
| May 26, 8:02 PM CDT | Special Marine Warning | HGX | 58 min | |
| May 26, 8:06 PM CDT | Special Weather Statement | HGX | Chambers, Harris | 39 min |
| May 26, 8:13 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 47 min |
| May 26, 8:30 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 30 min |
| May 26, 9:01 PM CDT | Special Weather Statement | HGX | Harris | 44 min |
| May 26, 9:08 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Galveston, Harris | 37 min |
| May 26, 9:14 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Harris | 31 min |
| May 26, 10:11 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria | 23 min |
| May 26, 10:16 PM CDT | Special Marine Warning | HGX | 24 min | |
| May 27, 1:53 PM CDT | Special Weather Statement | HGX | Chambers | 37 min |
| May 27, 2:11 PM CDT | Special Marine Warning | HGX | 34 min | |
| May 27, 2:28 PM CDT | Special Weather Statement | HGX | Chambers | 47 min |
| May 27, 2:40 PM CDT | Special Marine Warning | HGX | 65 min | |
| May 27, 3:29 PM CDT | Special Weather Statement | HGX | Galveston | 46 min |
| May 27, 4:08 PM CDT | Special Weather Statement | HGX | Trinity | 37 min |
| May 27, 4:38 PM CDT | Special Weather Statement | HGX | Walker | 37 min |
| May 27, 4:39 PM CDT | Special Weather Statement | HGX | Brazoria | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.